Alert archive / Florida / Gale Warnings in 2026

Gale Warning 2, NWS Tallahassee, FL

January 18, 2026

NWS Tallahassee, FL issued this gale warning at Jan 18, 2026, 1:11 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2026, 1:11 AM EST (06:11 UTC)
Expired
Jan 18, 2026, 12:25 PM EST
In force
11 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

177 
WHUS72 KTAE 180611
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
111 AM EST Sun Jan 18 2026

GMZ730-751-752-755-765-770-772-775-181530-
/O.UPG.KTAE.SC.Y.0004.000000T0000Z-260118T2100Z/
/O.NEW.KTAE.GL.W.0002.260118T0611Z-260118T2000Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
111 AM EST Sun Jan 18 2026 /1211 AM CST Sun Jan 18 2026/

...GALE WARNING IN EFFECT UNTIL 3 PM EST /2 PM CST/ THIS
AFTERNOON...

* WHAT...North winds 25 to 30 kt with gusts up to 40 kt. Seas 5 
  to 10 feet, highest over the waters west of Apalachicola. 

* WHERE...Offshore Gulf waters from the Walton-Okaloosa County 
  line to the Ochlockonee River from 20 to 60 nautical miles 
  out, Nearshore Gulf waters from the Ochlockonee River to the 
  Suwannee River out 20 nautical miles, Coastal waters from 
  Mexico Beach to Okaloosa Walton County Line FL out 20 NM, 
  Coastal waters from Mexico Beach to Apalachicola FL out 20 NM, 
  and Coastal Waters From Ochlockonee River to Apalachicola Fl 
  out to 20 Nm.

* WHEN...Until 3 PM EST /2 PM CST/ this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Winds will drop off quickly late this
  afternoon and this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
1 follow-up statement
713 
WHUS72 KTAE 181725
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
1225 PM EST Sun Jan 18 2026

GMZ730-751-752-755-765-770-772-775-182100-
/O.CAN.KTAE.GL.W.0002.000000T0000Z-260118T2000Z/
/O.NEW.KTAE.SC.Y.0005.260118T1725Z-260118T2100Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
1225 PM EST Sun Jan 18 2026 /1125 AM CST Sun Jan 18 2026/

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS
AFTERNOON...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 20 to 25 kt and seas 5 to 7 ft.

* WHERE...Offshore Gulf waters from the Walton-Okaloosa County 
  line to the Ochlockonee River from 20 to 60 nautical miles 
  out, Nearshore Gulf waters from the Ochlockonee River to the 
  Suwannee River out 20 nautical miles, Coastal waters from 
  Mexico Beach to Okaloosa Walton County Line FL out 20 NM, 
  Coastal waters from Mexico Beach to Apalachicola FL out 20 NM, 
  and Coastal Waters From Ochlockonee River to Apalachicola Fl 
  out to 20 Nm.

* WHEN...Until 4 PM EST /3 PM CST/ this afternoon.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at Jan 17, 8:29 PM EST, 4 hours 42 minutes earlier. Its key messages:

  • Issued at 828 PM EST Sat Jan 17 2026
  • Winter Weather Advisories late tonight into Sunday morning for Henry and Houston counties in Alabama, Jackson county Florida, and most of southwest Georgia from Seminole, Decatur, Mitchell, Colquitt, Cook, Berrien, and counties north of this line. Accumulations up to one inch possible mainly on grassy and elevated surfaces.
  • Hazardous marine conditions are expected tonight and Sunday as strong northerly winds will take hold behind a strong cold frontal passage. A Small Craft Advisory is in effect.
  • A hard freeze is expected over inland areas on Monday morning.
Area forecast discussion, Jan 17, 8:29 PM EST, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
829 PM EST Sat Jan 17 2026

...New UPDATE...

.KEY MESSAGES...
Issued at 828 PM EST Sat Jan 17 2026

- Winter Weather Advisories late tonight into Sunday morning for
  Henry and Houston counties in Alabama, Jackson county Florida,
  and most of southwest Georgia from Seminole, Decatur, Mitchell,
  Colquitt, Cook, Berrien, and counties north of this line.
  Accumulations up to one inch possible mainly on grassy and
  elevated surfaces.

- Hazardous marine conditions are expected tonight and Sunday as
  strong northerly winds will take hold behind a strong cold
  frontal passage. A Small Craft Advisory is in effect.

- A hard freeze is expected over inland areas on Monday morning.

&&

.UPDATE...
Issued at 828 PM EST Sat Jan 17 2026

Forecast snowfall accumulations has expanded further south and
west. Geneva County in Alabama, Washington and Holmes counties in
Florida have been added to the Winter Weather Advisory. Further
updates are possible when the full forecast package comes out
later tonight.

&&

.SHORT TERM...
(This Evening through Sunday)
Issued at 104 PM EST Sat Jan 17 2026

Cold front currently located over southeast Alabama and the
western Florida panhandle. Winds behind the front of have turned
northerly while southerly flow remains ahead of the front. Light
rain and showers have developed in the Florida panhandle and Gulf
waters early this afternoon. Overall, light showers will favor the
Florida counties ahead of the front. The cold front will continue
a slow progression east or nearly stalling for a little bit
through the central portions of the service area. Further
upstream, shortwave trough is moving through the flow in the
central and southern Plains. Back in that region, surface
temperatures in the 20s and 30s and dewpoints in the single
digits.

Tonight, that shortwave trough makes a run towards and through the
the area into Sunday. In addition to favorable jet dynamics and
large scale lift, isentropic lift will aid in an increase in rain
through southern Alabama/Florida panhandle and spreading east with
time beginning later tonight and through the overnight hours. As
the shortwave moves into the region, it will be accompanied by the
anticipated colder air. Temperatures fall into the upper 30s in
southeast Alabama and the western Florida panhandle after midnight
and soundings become supportive of a wintry mix in the predawn
hours. Here, a more narrow opportunity for a mix as compared to
points east as rain is moving east. Further east into southwest
Georgia, there is an opportunity for a little longer mix window
and thus a higher probability of some accumulations. Thus, this
is where the winter weather advisory is located. I did add a few
counties from the previous shift, a little further west and south,
adding Houston and Jackson counties, as well as Seminole and
Decatur through Mitchell east to Berrien counties.

Accumulation expectations remain on the light side with minimal
impacts, generally 1 inch or less. This accumulation should be
relegated to grassy surfaces, elevated surfaces, and car/roof
tops. High temperatures today will reach the upper 50s to mid 60s
in the mix accumulation area and once the system passes by and
precipitation quickly ends through early Sunday afternoon,
clearing skies, sunny skies returning, and highs reaching the mid
40s, any accumulation should melt rather quickly.

Overall, confidence continues to increase on a brief transition
from rain to a rain/snow mix as colder air filters in from the
northwest while the area of rain transitions east. Highest
confidence for accumulations are within the advisory area with
perhaps a further extension this evening further west into the
Florida panhandle or a few more Georgia counties if confidence
increases. Would not be surprised to see a few wet flakes mix in
from Gadsden/Leon counties as the rain moves out but the higher
confidence is points west and north.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 104 PM EST Sat Jan 17 2026

A hard freeze is likely for most inland areas Monday morning with
lows 23-27F. Low temperatures in some locations have warmed
slightly above criteria for this model cycle and will hold off on
issuing a freeze product at this time but do anticipate the
possibility on the next shifts as confidence increases.

Beyond this immediate system, a reinforcing cold front will sweep
through the area early Tuesday. High pressure is quickly on its
heels, diving into the southeast US later Tuesday then off the
Atlantic coast Wednesday. The cool northerly flow will clock
east, moderating our temperatures back into the mid 60s for highs
late next work week. A weak low pressure system appears to bring
the next chance for rain, though probs are low, into Thursday and
early Friday.

&&

.AVIATION...
(00Z TAFS)
Issued at 620 PM EST Sat Jan 17 2026

Light scattered rain showers will continue through the evening
and overnight hours. At around 10-12z tomorrow morning, the rain
will begin mixing and transitioning into light snow. This will
mainly impact our northern terminals (DHN and ABY). However, all
terminals may see a transition around this time, DHN and ABY can
see accumulations. Cigs and Vsbys will be reduced to MVFR and IFR
as the rain and snow is falling Sunday morning. Winds may be
gusting up to 20 kts during the rain/snow mix for all TAF sites.
Rain and snow will clear out of the region during the afternoon,
leaving clear skies by 18z for our western terminals, and continue
clearing to the east by the end of the TAF period.

&&

.MARINE...
Issued at 104 PM EST Sat Jan 17 2026

Cold front has entered our western waters with winds turning
northerly throughout southern Alabama and buoy 42028. This front
will slowly move east this afternoon and evening then gain
momentum later tonight and Sunday. Strong post frontal northerly
winds will envelope the Gulf waters with near gale force gusts,
especially in offshore waters west of Apalachicola tonight into
Sunday morning. Northerlies will slowly decrease from Sunday
evening through late Monday, as a high pressure ridge expands out
across the northern Gulf Coast. A reinforcing cold front Monday
night will restrengthen the northerlies. High pressure moving off
the North Carolina coast will cause winds to clock around easterly
on Wednesday.

&&

.FIRE WEATHER...
Issued at 104 PM EST Sat Jan 17 2026

A front will move south and stall out across the region later today
and this evening. The front will accelerate across the rest of the
region late tonight and Sunday morning, followed by gusty northwest
winds. Many places will get a wetting rain of one-quarter inch or
more. Locations north of I-10 could see a brief changeover to snow
before precipitation ends later Sunday morning. A hard freeze is
expected Monday morning. Cold and dry weather will continue through
Tuesday.

&&

.HYDROLOGY...
Issued at 104 PM EST Sat Jan 17 2026

Rainfall amounts with this system today into Sunday will generally
amount to around 0.25-0.75 inches with the higher amounts favoring
east of Apalachicola and Flint rivers into the Florida Big Bend.
Once this system moves through, another cold front is on tap later
this week. Amounts appear light with that system. Therefore, no
flooding is expected over the next 7 days.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   37  46  27  53 / 100  90   0   0
Panama City   35  48  32  55 / 100  70   0   0
Dothan        33  44  26  52 /  90  50   0   0
Albany        33  44  25  51 /  90  80   0   0
Valdosta      36  46  25  52 /  90 100   0   0
Cross City    41  53  26  56 /  70  90   0   0
Apalachicola  37  47  32  53 / 100  90   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Winter Weather Advisory from 3 AM to 11 AM CST Sunday for
     FLZ009>011.

     High Rip Current Risk until 4 AM EST /3 AM CST/ Sunday for
     FLZ112-114-115.

GA...Winter Weather Advisory from 4 AM to noon EST Sunday for
     GAZ120>131-142>148-155-156.

AL...Winter Weather Advisory from 3 AM to 11 AM CST Sunday for
     ALZ067>069.

GM...Small Craft Advisory until 4 PM EST Sunday for GMZ730-755-765-
     775.

     Small Craft Advisory until 3 PM CST Sunday for GMZ751-752-770-
     772.

&&

SHORT TERM...Scholl
LONG TERM....Scholl
AVIATION...Montgomery
MARINE...Scholl
FIRE WEATHER...Scholl
HYDROLOGY...Scholl

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 12:29 AM ESTWinter Storm WarningTAEHolmes, Jackson12 hr
Jan 18, 11:28 AM ESTFreeze WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 11 more22 hr
Jan 18, 11:39 AM ESTCold Weather AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 11 more21 hr
Jan 18, 12:25 PM ESTSmall Craft AdvisoryTAE4 hr

Nearby

Gale Warnings in Florida, 2026Every gale warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.